MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX® EVO PROTECTION SLEEVE 3-PACK F/SCREWDRIVER/AWL-STER; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX® EVO PROTECTION SLEEVE 3-PACK F/SCREWDRIVER/AWL-STER; MISC ORTHO SURGICAL INSTR
Model Number 03.835.012S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id #: (b)(6).Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an anterior spinal fusion, one (1) out of three (3) synfix evolution protection sleeve was lost.Two (2) sleeves were located on the back of the table, the third was not located.The surgeons visually inspected the wound and could not locate the item.A search was also conducted in the operating room with no finding of the item.  a ct scan was performed post-operatively, the sleeve was located at the anterior prominence of s1.There was no further surgical action is being taken at this point.There was no surgical delay.The procedure was successfully completed.  this report is for one (1) synfix evolution protection sleeve.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record device history lot , part #: 03.835.012s, synthes lot # h686786, lot expiration: 30-jun-2021, manufacturing site: synthes monument , release to warehouse date: 23-jul-2018.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Exp.Date provided for reporting.The device was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFIX® EVO PROTECTION SLEEVE 3-PACK F/SCREWDRIVER/AWL-STER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8817593
Report Number2939274-2019-59319
Device Sequence Number14162798
Product Code LXH
UDI-Device Identifier10705034814216
UDI-Public(01)10705034814216
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number03.835.012S
Device Catalogue Number03.835.012S
Device Lot NumberH686786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR